MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER
Model Number 430005-57
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the medium-large clip applier instrument was not opening or releasing correctly.The user completed the procedure with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The medium-large clip applier instrument was analyzed and found to have imprecise motion.The instrument was installed on an in-house system, driven, and exhibited imprecise motion.The grip tips moved in the direction commanded, however a lag or delay in the motion was observed.The instrument grip tips were not opening or closing fully.No visible damage was observed.However, while attempting to remove the instrument¿s housing cover, the chassis cracked.The instrument will be transferred to engineering for further assistance.The complaint was confirmed by failure analysis.The probable root cause cannot be determined based on the information provided and failure analysis results.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) failure analysis team confirmed investigation findings.The instrument's jaws did not follow close or open when tested on the in-house system.The instrument's housing was removed, and it was found that the instrument's proximal drive rod was bent.The drive rod pushes and pulls the jaws shut as the instrument's roll sector gear moves up and down, and a bent drive rod can result in the roll sector gear becoming unable to actuate the jaws across their full range of motion.The probable root cause of bent drive rods is typically caused by mishandling or misuse of the instrument or applying excessive force on the jaws during use.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23917824
Report Number2955842-2025-49721
Device Sequence Number9932245
Product Code NAY
UDI-Device Identifier00886874114292
UDI-Public(01)00886874114292(10)U10230601
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430005-57
Device Catalogue Number430005
Device Lot NumberU10230601 0024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer02/09/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age76 YR
Patient SexFemale
Patient Weight69 KG
Patient EthnicityNon Hispanic
Patient RaceWhite